Alert archive / Missouri / Tornado Warnings in 2007

Tornado Warning 10, NWS Paducah, KY

March 31, 2007New Madrid County, Missouri

NWS Paducah, KY issued this tornado warning at Mar 31, 2007, 6:58 PM CDT for New Madrid County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2007, 6:58 PM CDT (23:58 UTC)
Expired
Mar 31, 2007, 7:45 PM CDT
In force
47 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County New Madrid County, MO

The radar

The Paducah radar (KPAH), 98 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 12.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 312357
TORPAH
MOC143-010045-
/O.NEW.KPAH.TO.W.0010.070331T2358Z-070401T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
658 PM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  NEW MADRID COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 745 PM CDT.

* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHEAST OF GIDEON...OR ABOUT 6 MILES WEST OF PORTAGEVILLE....
  MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  MARSTON...HOWARDVILLE...LILBOURN AND NORTH LILBOURN BY 715 PM
  CDT...
  NEW MADRID BY 720 PM CDT...

LAT...LON 3645 8992 3676 8949 3668 8938 3656 8940
      3650 8947 3656 8949 3656 8957 3653 8958
      3647 8953 3642 8960 3643 8973 3639 8977
      3639 8987

$$
1 follow-up statement
000 
WWUS53 KPAH 010015
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
715 PM CDT SAT MAR 31 2007

MOC143-010045-
/O.CON.KPAH.TO.W.0010.000000T0000Z-070401T0045Z/
NEW MADRID MO-
715 PM CDT SAT MAR 31 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NEW
MADRID COUNTY IN SOUTHEAST MISSOURI...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED JUST WEST OF  
MARSTON...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  NEW MADRID BY 720 PM CDT...

LAT...LON 3645 8992 3676 8949 3668 8938 3656 8940
      3650 8947 3656 8949 3657 8955 3653 8958
      3649 8953 3642 8960 3643 8973 3639 8977
      3639 8987

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 31, 2:46 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Mar 31, 2:46 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT SAT MAR 31 2007

.DISCUSSION...

AT MID AFTERNOON A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS
EXTENDED APPROXIMATELY 25 MILES EITHER SIDE OF A LINE FROM
CARBONDALE ILLINOIS TO NEW MADRID MISSOURI. DUE TO LIMITED
INSTABILITY THIS AREA OF CONVECTION HAS REMAINED RELATIVELY WEAK.
FURTHER WEST...A COLD FRONT EXTENDED SOUTHWARD FROM A SURFACE LOW
CENTERED OVER EAST CENTRAL NEBRASKA. AT 18Z THE FRONT EXTENDED FROM
OMA TO KCI TO SGF TO HOT TO SHV TO GLS. A LINE OF CONVECTION IS
ATTEMPTING TO DEVELOP ALONG AND JUST AHEAD OF THE FRONT...BUT DUE TO
A CAPPING INVERSION NOTED ON THE 15Z SGF SOUNDING AND SOME
STABILIZATION CAUSED BY CONVECTION TO THE EAST...SOME DOUBT AS TO
WHETHER THE ATMOSPHERE WILL RECOVER QUICKLY ENOUGH FOR CONVECTION TO
FILL IN AHEAD OF THE FRONT. MODELS SHOWING AN IMPRESSIVE AREA OF
LARGE SCALE ASCENT MOVING INTO THE MID MISSISSIPPI VALLEY BY 00Z
WHICH SHOULD BE ENOUGH TO OVERCOME THE CAP...SO CURRENT THINKING IS
THAT CONVECTION WILL CONTINUE TO DEVELOP AND FILL IN THE GAPS. DEEP
LAYER SHEAR IS IMPRESSIVE...LIS FORECAST TO BE IN THE -2 TO -4
RANGE...AND CAPE IN THE 500-1000 J/KG RANGE. STRAIGHT LINE DAMAGING
WINDS APPEAR TO BE THE BIGGEST THREAT WITH ANY STORMS THAT BECOME
SEVERE...BUT DEEP LAYER SHEAR COULD PRODUCE A FEW ROTATING STORMS.
WILL TAKE A WAIT AND SEE APPROACH AND MAKE ANY LAST MINUTE CHANGES
IF NEEDED.

BY 06Z SUNDAY...THE FRONT AND ASSOCIATED PRECIP WILL HAVE CLEARED
THE NORTHWEST HALF OF THE CWA...WITH IT COMPLETELY SOUTH AND EAST OF
THE CWA BY 12Z. SUNDAY AND SUNDAY NIGHT WRAP AROUND MOISTURE/LIGHT
PRECIP SHOULD STAY JUST TO THE NORTH OF OUR CWA...SO WILL KEEP IT
DRY. OTHERWISE HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH
MONDAY NIGHT.

ON TUESDAY THE NEXT STORM SYSTEM/COLD FRONT WILL CROSS THE REGION
BRINGING THE NEXT CHANCE OF PRECIP. IN THE WAKE OF THIS SYSTEM...
HIGH PRESSURE AT THE SURFACE AND STRONG NORTHWEST FLOW ALOFT WILL
KEEP THE REGION DRY WITH TEMPERATURES BELOW SEASONAL NORMS (HIGHS
LOW TO MID 50S/LOWS MID TO UPPER 30S)...ESPECIALLY OVER THE LATTER
HALF OF THE UPCOMING WORK WEEK.

GENERALLY WENT WITH A BLEND OF MAV/MET MOS FOR TEMPERATURES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

JAP
Hazardous weather outlook, Mar 31, 5:04 AM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
504 AM CDT SAT MAR 31 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
504 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE QUAD
STATE REGION...PRIMARILY THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS AFTERNOON...
MAINLY OVER SOUTHEAST MISSOURI. THIS ACTIVITY IS FORECAST TO CROSS
THE MISSISSIPPI RIVER INTO SOUTHERN ILLINOIS AND WESTERN KENTUCKY
LATE IN THE AFTERNOON...THEN PROGRESS ACROSS SOUTHWEST INDIANA AND
EAST OF THE LAKES AREA THIS EVENING.

THE MAIN LIMITING FACTOR TO SEVERE THUNDERSTORM DEVELOPMENT WILL
BE MARGINAL INSTABILITY. HOWEVER...INCREASING SHEAR PROFILES MAY
HELP TO OFFSET THE LACK OF INSTABILITY. THUNDERSTORMS THAT DEVELOP
THIS AFTERNOON SHOULD ORGANIZE INTO MULTICELL LINES...WITH
DAMAGING WINDS THE PRIMARY CONCERN. LARGE HAIL WILL BE POSSIBLE
WITH STORMS THAT ACQUIRE STRONG UPDRAFTS. STORM MOVEMENT WILL BE
EAST NORTHEAST AT 30 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY AND TUESDAY
NIGHT...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER
CANNOT BE RULED OUT DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

RJP

Nearby

Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.